Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 202, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 13, 2005, 4:06 PM CDT for Calhoun County, Illinois; Lincoln County, Montgomery County, Pike County, Missouri. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2005, 4:06 PM CDT (21:06 UTC)
- Expired
- Aug 13, 2005, 4:47 PM CDT
- In force
- 41 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Calhoun County, IL, Lincoln County, MO, Montgomery County, MO, Pike County, MO
The radar
The St Louis radar (KLSX), 55 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 4:45 PM CDT | TSTM WND DMG | 3 W Bowling Green, MO | LARGE LIMBS DOWN ALONG HIGHWAY 54 WEST OF BOWLING GREEN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 39 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 13, 3:35 PM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.1 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 326 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 1006 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -72 m²/s²
- 0-3 km storm-relative helicity
- -56 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 132106
SVRLSX
ILC013-MOC113-139-163-132145-
/O.NEW.KLSX.SV.W.0202.050813T2106Z-050813T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
406 PM CDT SAT AUG 13 2005
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LINCOLN COUNTY IN EAST CENTRAL MISSOURI
NORTHERN MONTGOMERY COUNTY IN EAST CENTRAL MISSOURI
PIKE COUNTY IN NORTHEAST MISSOURI
CALHOUN COUNTY IN SOUTHWEST ILLINOIS
* UNTIL 445 PM CDT
* AT 401 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM BUELL TO WINFIELD...OR ALONG A LINE EXTENDING FROM 9 MILES
EAST OF WELLSVILLE TO 8 MILES NORTH OF ST. PAUL...AND MOVING NORTH
AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
NEW HARTFORD
ELSBERRY
HARDIN
EOLIA
BOWLING GREEN
CURRYVILLE
CLARKSVILLE
BELLEVIEW
SPENCERBURG
LOUISIANA
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3940 9095 3939 9062 3900 9060 3892 9064
3894 9074 3888 9081 3890 9095 3887 9105
3888 9111 3893 9112 3893 9119 3900 9120
3899 9127 3891 9128 3898 9163 3915 9162
3916 9140 3946 9145 3958 9122
$$
CVKING2 follow-up statements
000
WWUS53 KLSX 132134
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
434 PM CDT SAT AUG 13 2005
ILC013-MOC113-139-163-132145-
/O.CON.KLSX.SV.W.0202.000000T0000Z-050813T2145Z/
CALHOUN IL-MONTGOMERY MO-LINCOLN MO-PIKE MO-
434 PM CDT SAT AUG 13 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 445 PM CDT FOR
PIKE...LINCOLN...NORTHERN MONTGOMERY AND CALHOUN COUNTIES...
AT 430 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH FROM 6 MILES NORTH OF MIDDLETOWN TO
ELSBERRY...MOVING NORTH AT 25 MPH.
LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
MICHAEL...EOLIA...ASHLEY...HAMBURG...CYRENE...ANNADA...PAYNESVILLE
AND ST. CLEMENT.
LAT...LON 3940 9095 3939 9062 3900 9060 3892 9064
3894 9074 3888 9081 3890 9095 3887 9105
3888 9111 3893 9112 3893 9119 3900 9120
3899 9127 3891 9128 3898 9163 3915 9162
3916 9140 3946 9145 3958 9122
$$
CVKING000
WWUS53 KLSX 132147
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
447 PM CDT SAT AUG 13 2005
ILC013-MOC113-139-163-132157-
/O.EXP.KLSX.SV.W.0202.000000T0000Z-050813T2145Z/
CALHOUN IL-MONTGOMERY MO-LINCOLN MO-PIKE MO-
447 PM CDT SAT AUG 13 2005
...THE SEVERE THUNDERSTORM WARNING FOR PIKE...LINCOLN...NORTHERN
MONTGOMERY AND CALHOUN COUNTIES HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED.
ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM.
LAT...LON 3940 9095 3939 9062 3900 9060 3892 9064
3894 9074 3888 9081 3890 9095 3887 9105
3888 9111 3893 9112 3893 9119 3900 9120
3899 9127 3891 9128 3898 9163 3915 9162
3916 9140 3946 9145 3958 9122
$$
CVKINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 3:23 PM CDT, 43 minutes earlier.
Area forecast discussion, Aug 13, 3:23 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 323 PM CDT SAT AUG 13 2005 .DISCUSSION... AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 330 AM CDT SAT AUG 13 2005 .DISCUSSION... MAIN QUES THIS PKG TO BE POPS AND QPF ALG FNTL ZN OVR FA NR TERM AND THEN TEMPS AND POPS IN XTNDD. GOOD INITIALIZATION ON 12 MDL RUNS WITH MAIN BAND OF WLYS N OF FA WITH 500MB S/WV FM NRN RCKY MTNS SW INTO NRN CAL. 500MB RDG OVR SERN U.S. AND S/WV DAMPS AS IT MOVS E ACRS GT LKS BY 36HRS. UPR FLOW RMNS ZONAL ACRS CTRL MS VLY THRU NR TERM AND THEN BECMS WK NWLY AS 500MB RDG MIGRATES WWD ACRS SRN U.S. DURG XTNDD PD. SFC FNT TO RMN QSTNRY ACRS RGN THRU 48HRS WITH MINOR OSCILLATIONS AS WK WVS ALFT MOV ACRS AREA. BROAD AREA OF LGT-MDT PCPN OVR NRN MO AND W CTRL IL THIS MRNG WITH TSRA DVLPG ERLY THIS AFTN IN CLD FREE RGN TO S. XPCT GREATER AREAL CVRG TDA AS S/WV MOVS ACRS MO THIS AFTN AND EVE. HV INCRSD POPS SLIGHTLY FOR TNGT AND ADJ QPF WITH LTST GUID. THINK GFS STIL HAVING FEEDBACK PROBS AND LEANED MORE TWD NAM FOR QPF. TEMPS TO BE A CAT OR TWO COOLER NR TERM WITH PCPN AND INCRS IN CLDNS AND SAGGING FNT. WL CONT CHCS FOR TSRA THRU ERLY XTNDD AND AGAIN NR END AS FNT BECMS QSTNRY ACRS RGN. TEMPS TO BE NR NRML. && .PRELIMINARY POINT TEMPS/POPS... ST LOUIS 70 82 68 83 / 90 60 50 50 QUINCY 64 79 63 81 / 80 50 40 40 COLUMBIA 67 80 64 81 / 90 60 60 40 JEFFERSON CITY 67 81 65 81 / 90 60 60 50 SALEM 71 83 67 81 / 60 60 50 50 FARMINGTON 71 83 66 82 / 70 50 50 50 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. &&
Hazardous weather outlook, Aug 13, 4:01 PM CDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 401 PM CDT SAT AUG 13 2005 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-141215- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY- CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL- IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON- MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY- MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS- SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS- ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 401 PM CDT SAT AUG 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS MUCH OF THE AREA THIS EVENING...WITH DAMAGING WINDS THE PRIMARY THREAT. OTHERWISE...THUNDERSTORMS WILL BE LIKELY AS A COLD FRONT ACROSS NORTHERN MISSOURI AND CENTRAL ILLINOIS INTERSECTS VERY MOIST AND MODERATELY UNSTABLE AIR AS IT DRIFTS SOUTHWARD. DUE TO THE STATIONARY NATURE OF THE FRONTAL BOUNDARY DRAPED ACROSS OUR AREA AND THE HIGH LEVELS OF ATMOSPHERIC MOISTURE THAT EXIST... THE HEAVY RAINFALL POTENTIAL WILL BE HEIGHTENED TONIGHT FOR AREAS ROUGHLY ALONG AND NORTH OF INTERSTATE 70...WHERE RAINFALL TOTALS IN EXCESS OF 2 INCHES WILL BE LOCALLY POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE THROUGH EARLY WEDNESDAY AS THE FRONTAL BOUNDARY WILL LINGER ACROSS OUR REGION THROUGH THAT TIME. ANOTHER COLD FRONT WILL APPROACH OUR REGION BY LATE WEEK... WITH THE CHANCE FOR THUNDERSTORMS RETURNING BY LATE THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING...WHERE THE GREATEST THREAT FOR SEVERE WEATHER IS EXPECTED. SPOTTERS ARE ALSO ENCOURAGED TO REPORT HEAVY RAINFALL TO THE NATIONAL WEATHER SERVICE. TES
In the hours before
Local storm report, Aug 13, 3:31 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
331 PM CDT SAT AUG 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND GST ST. CLAIR 38.35N 90.98W
08/13/2005 60 MPH FRANKLIN MO TRAINED SPOTTER
0320 PM TSTM WND DMG 2 S UNION 38.42N 91.01W
08/13/2005 FRANKLIN MO DEPT OF HIGHWAYS
TREES BLOCKING HIGHWAY 47 BETWEEN UNION AND ST
CLAIR...REPORTED BY STATE HIGHWAY PATROL
&&
TESLocal storm report, Aug 13, 3:41 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
341 PM CDT SAT AUG 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG ST. CLAIR 38.35N 90.98W
08/13/2005 FRANKLIN MO TRAINED SPOTTER
4 TO 7 INCH TREE LIMBS DOWNED
&&
TESSpecial weather statement, Aug 13, 4:02 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 402 PM CDT SAT AUG 13 2005 ILZ058>060-064>065-069>070-074-079-097>102-MOZ034>036- 041>042-047>052-059>065-072>075-140200- BOND-CALHOUN-CLINTON-FAYETTE-GREENE-JERSEY-MACOUPIN-MADISON- MARION-MONROE-MONTGOMERY-PIKE-RANDOLPH-ST CLAIR-WASHINGTON- AUDRAIN-BOONE-CALLAWAY-COLE-CRAWFORD-FRANKLIN-GASCONADE- JEFFERSON-LINCOLN-MONITEAU-MONROE-MONTGOMERY-OSAGE-PIKE-RALLS- ST CHARLES-STE GENEVIEVE-ST FRANCOIS-ST LOUIS-WARREN-WASHINGTON- ST LOUIS CITY- 402 PM CDT SAT AUG 13 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 719 IN EFFECT UNTIL 9 PM CDT FOR THE FOLLOWING AREA... IN ILLINOIS THIS WATCH INCLUDES 15 COUNTIES IN SOUTH CENTRAL ILLINOIS BOND IL... CLINTON IL... FAYETTE IL... MARION IL... MONTGOMERY IL... WASHINGTON IL... IN SOUTHWEST ILLINOIS CALHOUN IL... GREENE IL... JERSEY IL... MACOUPIN IL... MADISON IL... MONROE IL... RANDOLPH IL... ST. CLAIR IL... IN WEST CENTRAL ILLINOIS PIKE IL... IN MISSOURI THIS WATCH INCLUDES 21 COUNTIES IN CENTRAL MISSOURI AUDRAIN... BOONE... CALLAWAY... COLE... MONITEAU... OSAGE... IN EAST CENTRAL MISSOURI CRAWFORD... FRANKLIN... GASCONADE... JEFFERSON... LINCOLN... MONTGOMERY... ST. CHARLES... ST. LOUIS... WARREN... WASHINGTON... IN NORTHEAST MISSOURI MONROE... PIKE... RALLS... IN SOUTHEAST MISSOURI ST. FRANCOIS... STE. GENEVIEVE... IN MISSOURI THIS WATCH INCLUDES 1 INDEPENDENT CITY IN EAST CENTRAL MISSOURI ST. LOUIS CITY... THIS INCLUDES THE CITIES OF...BELLEVILLE...BOWLING GREEN... CHESTER...COLUMBIA...EDWARDSVILLE...FARMINGTON...JEFFERSON CITY... LITCHFIELD...MEXICO...SALEM...ST CHARLES...ST LOUIS... UNION AND VANDALIA.
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 4:11 PM CDT | Severe Thunderstorm Warning | LSX | Jersey | 79 min |
| Aug 13, 4:13 PM CDT | Severe Thunderstorm Warning | LSX | Madison, Monroe, Saint Clair | 47 min |
| Aug 13, 4:52 PM CDT | Severe Thunderstorm Warning | LSX | Macoupin, Madison, Saint Clair | 40 min |
| Aug 13, 4:59 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 50 min |
| Aug 13, 5:03 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Clinton, Montgomery | 57 min |
| Aug 13, 5:56 PM CDT | Severe Thunderstorm Warning | LSX | Fayette | 37 min |
| Aug 13, 3:19 PM CDT | Severe Thunderstorm Warning | LSX | Franklin | 30 min |
| Aug 13, 3:27 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson | 51 min |
| Aug 13, 3:53 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis | 52 min |
| Aug 13, 3:59 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles | 46 min |
| Aug 13, 4:14 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone | 56 min |
| Aug 13, 4:31 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Cole, Osage | 41 min |
| Aug 13, 4:46 PM CDT | Severe Thunderstorm Warning | LSX | Monroe | 46 min |
| Aug 13, 5:03 PM CDT | Severe Thunderstorm Warning | LSX | Gasconade | 44 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.